MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION TRANSEND-14 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION TRANSEND-14 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84590
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the microcatheter external sheath broke in two pieces.A direxion catheter was selected for use in a renal embolization procedure to treat a renal tumor.During the procedure, when entering the microcatheter, the external sheath was broken in two pieces.The problem was discovered because it was not possible to move the catheter forward.The microcatheter was removed out of the patient and the procedure was completed with an alternative method.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned and analysis was completed.The returned product to consisted of a direxion microcatheter.Media was returned in the form of a photo.The photo was reviewed which showed the alleged separation and was confirmed during analysis.The hub, catheter shaft, and tip were visually examined for damage or any irregularities.Visual examination revealed that the catheter shaft showed a fracture of the outer shaft at 51.5 cm from the hub.A wire insertion test was not performed due to the extreme damage to the device.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.

Brand Name
DIREXION TRANSEND-14 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18007166
Report Number2124215-2023-58399
Device Sequence Number7638075
Product Code KRA
UDI-Device Identifier08714729839743
UDI-Public08714729839743
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Model Number84590
Device Catalogue Number84590
Device Lot Number0029769166
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown